# SDR CA070503003

- Difficulty date: May 3, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Rkwell 700
- Aircraft time: 5,618 hours
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Connecting Rod
- Part number: LW19332S
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) IT WAS REPORTED TO MAINTENANCE THAT THE RT ENGINE HAD EXPERIENCED SOME TROUBLE.  THE ENGINE WAS SHUTDOWN (DURING FLIGHT) AND PROP WAS FEATHERED. THE AIRCRAFT COMPLETED THE FLIGHT TO THE NEAREST AIRPORT AND LANDED WITHOUT INCIDENT.  THE PRELIMINARY INSPECTION INDICATES THAT THE NR 4 CYLINDER CONNECTING ROD BROKE THROUGH THE PISTON PIN HOLE.  THIS PERMITTED THE PISTON TO BECOME DISLODGED AND THE CYLINDER ASSEMBLY WAS SUBSEQUENTLY FORCED FREE OF THE ENGINE BREAKING ALL THE CYLINDER BASE HOLD DOWN STUDS. THE ENGINE WILL REQUIRE MAJOR REPAIRS. (TC NR 20070503003)
